MAUDE Adverse Event Report: SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT

SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT
Model Number LATANI02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Staphylococcus Aureus (2058)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on(b)(6) 2017 that a patient presented approximately one (1) week after a bilateral implant procedure with redness along the lateral nasal wall coincident with the latera absorbable nasal implant.The actual date of the implant procedure is unknown.The physician prescribed antibiotics.After approximately another week, the redness did not diminish and the implant was exposed through the external skin.The physician suspected colonized (b)(6) and surgically removed the implant and the infection resolved.No issues were noted on the contralateral side where a latera implant was also placed.

Brand Name
LATERA ABSORBABLE NASAL IMPLANT
Common Device Name
LATERA ABSORBABLE NASAL IMPLANT
Manufacturer (Section D)
SPIROX, INC.
595 penobscot drive
redwood city CA 94063
MDR Report Key6877325
Report Number3011238988-2017-00005
Device Sequence Number19012401
Product Code NHB
UDI-Device Identifier00857037006044
UDI-Public(01)00857037006044
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161191
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberLATANI02
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2017
Initial Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;